Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 152, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Nov 5, 2007, 4:52 PM EST for Bath County, Montgomery County, Kentucky. It was in force for 38 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 5, 2007, 4:52 PM EST (21:52 UTC)
- Expired
- Nov 5, 2007, 5:30 PM EST
- In force
- 38 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Bath County, KY, Montgomery County, KY
The radar
The Jackson,KY radar (KJKL), 70 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 5, 5:05 PM EST | HAIL 0.75 | Judy, KY | |
| Nov 5, 5:11 PM EST | TSTM WND DMG | 3 Ssw Owingsville, KY | ONE TREE DOWN ON STEPSTONE RD. |
| Nov 5, 5:12 PM EST | TORNADO | 4 Wsw Owingsville, KY | STORM DAMAGE SURVEY REVEALED TORNADO TOUCHED DOWN ON DAY ROAD. 4 BARNS SUFFERED SIGNIFICANT ROOF DAMAGE AND ONE WAS BLOWN OFF ITS FOUNDATION. NUMEROUS TREES WERE SNAPPED AND UPROOTED ALONG THE 1.5 MILE PATH. THE TORNADO CROSSED INTERSTATE 64 3 MILES SOUTHWEST |
| Nov 5, 5:14 PM EST | HAIL 0.88 | 2 N Owingsville, KY | NICKEL SIZE HAIL REPORTED |
| Nov 5, 5:16 PM EST | TSTM WND DMG | Owingsville, KY | SEVERAL TREES DOWN AROUND OWINGSVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 052152
SVRJKL
KYC011-173-052230-
/O.NEW.KJKL.SV.W.0152.071105T2152Z-071105T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
452 PM EST MON NOV 5 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BATH COUNTY IN EAST CENTRAL KENTUCKY
NORTHERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 530 PM EST
* AT 447 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF SIDEVIEW...OR 7 MILES SOUTHEAST OF PARIS...AND MOVING
EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JUDY AND MOUNT STERLING BY 500 PM EST...
STOOPS...FLAT CREEK AND EWINGTON BY 505 PM EST...
STEPSTONE...PEELED OAK...HOWARDS MILL AND REYNOLDSVILLE BY 510 PM
EST...
KENDALL SPRINGS BY 515 PM EST...
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8394 3820 8366 3818 8365 3819 8361
3814 8361 3815 8358 3808 8352 3801 8361
3803 8366 3800 8376 3806 8408 3811 8410
TIME...MOT...LOC 2152Z 281DEG 40KT 3815 8407
$$
GEOGERIAN2 follow-up statements
000
WWUS53 KJKL 052159
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
459 PM EST MON NOV 5 2007
KYC011-173-052230-
/O.CON.KJKL.SV.W.0152.000000T0000Z-071105T2230Z/
BATH KY-MONTGOMERY KY-
459 PM EST MON NOV 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR NORTHERN MONTGOMERY AND BATH COUNTIES...
AT 457 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SIDEVIEW...OR ABOUT 6 MILES NORTHWEST OF MOUNT
STERLING...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
STOOPS...FLAT CREEK...EWINGTON AND MOUNT STERLING BY 505 PM EST...
STEPSTONE...FLAT CREEK...HOWARDS MILL AND GATEWOODS STATION BY 510
PM EST...
PRESTON AND KENDALL SPRINGS BY 515 PM EST...
DOPPLER RADAR HAS INDICATED SOME MODERATE ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8394 3820 8366 3818 8365 3819 8361
3814 8361 3815 8358 3808 8352 3801 8361
3803 8366 3800 8376 3806 8408 3811 8410
TIME...MOT...LOC 2159Z 281DEG 40KT 3813 8399
$$
GEOGERIAN000
WWUS53 KJKL 052229
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
528 PM EST MON NOV 5 2007
KYC011-173-052238-
/O.EXP.KJKL.SV.W.0152.000000T0000Z-071105T2230Z/
BATH KY-MONTGOMERY KY-
528 PM EST MON NOV 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY AND BATH
COUNTIES EXPIRES AT 530 PM EST...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
HOWEVER...THE STORM REMAINS STRONG ENOUGH TO PRODUCE FREQUENT
LIGHTNING...SMALL HAIL AND GUSTY WINDS TO 45 MPH.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3823 8394 3820 8366 3818 8365 3819 8361
3814 8361 3815 8358 3808 8352 3801 8361
3803 8366 3800 8376 3806 8408 3811 8410
TIME...MOT...LOC 2228Z 281DEG 40KT 3807 8359
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 3:43 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 5, 3:43 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 343 PM EST MON NOV 5 2007 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED VIGOROUS UPPER TROUGH IS MOVING INTO THE WESTERN GREAT LAKES WITH A SFC LOW OVER WESTERN ONTARIO. A TRAILING COLD FRONT EXTENDED DOWN INTO THE OHIO VALLEY. PLENTY OF CONVECTION HAS DEVELOPED AHEAD OF THE FRONT AS LOW LEVEL MOISTURE HAS BEEN TRANSPORTED NORTH AND PLENTY OF DYNAMICS TO WORK WITH. THE WBZ LEVELS ARE ON THE LOW SIDE SO SOME SMALL HAIL HAS BEEN REPORTED WITH THE STRONGEST STORMS. DEWPOINTS HAVE INCREASED DRAMATICALLY THROUGH THE DAY...WITH LOW TO MID 50S IN THE WESTERN PART OF THE CWA AND MID 40S IN ALL BUT THE HIGHEST ELEVATIONS. WINDS ALSO REMAIN GUSTY THIS AFTERNOON. THE SW/V MOVING THROUGH THE LAKES WILL HELP TO DEEPEN THE MEAN EASTERN CONUS TROUGH. THE TROUGH WILL REMAIN IN PLACE THROUGH THE PERIOD...THOUGH HEIGHTS WILL RISE AND 8H TEMPS WILL BEGIN TO MODERATE BY THE END OF THE PERIOD. THE TROUGH AND SFC LOWS ARE EXPECTED TO REACH WESTERN QUEBEC/ST LAWRENCE VALLEY BY TUE EVENING AND CANADIAN MARITIMES BY WED EVENING. THIS WILL PUT THE FRONT SWEEPING ACROSS THE CWA THIS EVENING...GENERALLY BETWEEN 7 AND 11 PM...WITH A BAND OF SHRA/ISOLATED TSRA. WINDS ALOFT REMAIN STRONG (40 TO 50KTS AROUND 850 MB) AND ANY CELLS COULD MIX DOWN THIS HIGHER MOMENTUM IN THE FORM OF GUSTY WINDS. INSTABILITY IS RATHER LIMITED AND LINE WILL BE MOVING INTO THE REGION AFTER PEAK DAYTIME HEATING...SO NOTHING OTHER THAN ISOLATED SEVERE GUSTS SHOULD OCCUR. THERE IS ALSO THE POSSIBLY OF SOME SMALL HAIL CANNOT BE RULED OUT EARLY AS WELL BASED ON UPSTREAM REPORTS AND RELATIVELY LOW WBZ THIS EVENING. THE SHOWER CHANCES WILL END QUICKLY AS THE DEEP MOISTURE EXITS WITH THE FRONT BY 6 TO 7Z. OTHERWISE... THE COLDEST AIRMASS SO FAR THIS SEASON WILL BEGIN TO FLOW INTO THE AREA BEHIND THE FRONT. 850 MB TEMPS SHOULD BE SEVERAL DEGREES BELOW 0C BY 12Z. SFC HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND THIS BOUNDARY AND SETTLE INTO THE TN VALLEY AT THE END OF THE PERIOD...SO DRY WEATHER IS EXPECTED BEHIND THE BOUNDARY. 850 MB TEMPS AROUND -5C OR LOWER WILL LEAD TO MAX T HOLDING IN THE 40S IN ALL OR NEARLY ALL LOCATIONS. DAYTIME HIGHS SHOULD NOT GET ABOVE 40 DEGREES ON BLACK MOUNTAIN. SOME SHALLOW CU SHOULD OCCUR TOMORROW AS ANOTHER DISTURBANCE ROTATES INTO THE OH VALLEY AROUND THE UPPER TROUGH IN THE GREAT LAKES FURTHER STEEPENING LAPSE RATES AND BRINGING IN A LITTLE BIT MORE 850 MB MOISTURE. 850 MB TEMPS REMAIN COLD INTO WED SO MAX T SHOULD AGAIN NOT GET OUT OF THE 40S IN ALL BUT AREAS NEAR LK CUMBERLAND WITH SOME MORE DIURNAL CU. .LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED BROAD EASTERN TROUGH WITH STRONG NORTHWESTERLY H5 FLOW WILL BE PRESENT AT THE START OF THE PERIOD. A COOL AIRMASS WITH TEMPERATURES BELOW NORMAL WILL AFFECT SENSIBLE WEATHER...HOWEVER VERY LOW PRECIPITATION CHANCES WILL EXIST. THE FOCUS WILL QUICKLY SHIFT TO A CLIPPER SYSTEM DIGGING SOUTH FROM THE GREAT LAKES REGION. MODELS AGREE ON THE CLIPPER AFFECTING NORTHERN AND EASTERN PART OF THE CWA. 12Z GFS HAS NOW COME MORE INTO LINE W/ ECMWF ON EASTERN SOLUTION...SO CONTINUED TO LEAVE POPS OUT EXCEPT FOR SLIGHT CHANCE IN THE THE NORTH AND EASTERN PART OF THE CWA. THE WEEKEND WILL STAY DRY WITH TEMPERATURES MODERATING MORE TOWARD NORMAL. LATE IN THE FORECAST PERIOD...A STRONG SHORTWAVE TROUGH WILL DIG INTO THE CENTRAL PLAINS. PREVIOUS MODEL RUNS HAD THIS SYSTEM MOVING INTO THE OHIO VALLEY MUCH QUICKER....HOWEVER LATEST RUNS HAVE SLOWED THE SYSTEM DOWN CONSIDERABLY. ONLY EXPECTING INCREASING CLOUDINESS AND MOISTURE ADVECTION AHEAD OF THIS SYSTEM ON MONDAY. REDUCED POPS BELOW SLIGHT CHANCE DUE TO LATEST MODEL TIMING TRENDS. && .AVIATION.../18Z TO 18Z/ VFR CONDITIONS WILL PREVAIL AT THE START OF THE FORECAST PERIOD... HOWEVER APPROACHING SFC FRONT WILL BRING INCREASING CLOUDS...LOWER CEILINGS...AND THUNDERSHOWERS TO THE AREA. WENT WITH VCTS AT KSME AND KLOZ FOR THE START OF THE PERIOD AS ONGOING ELEVATED CONVECTION WILL BE ENTERING THE WESTERN PART OF THE CWA IN THE NEXT HOUR. WENT TO MVFR CONDITIONS FOR VISIBILITY AND CEILINGS FOR A FEW HOURS AFTER 7 PM. VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES AFTER 2 AM AS FRONT PASSES AND CEILINGS AND VISIBLITY IMPROVE. GUSTY SOUTHWEST WINDS AT THE START OF THE FOREACAST PERIOD WILL REMAIN UNTIL AFTER FRONTAL PASSAGE AROUND 2 AM...THEN EXPECT WINDS TO SUBSIDE AND VEER TO NORTHWESTERLY AFTER FRONTAL PASSAGE. && .FIRE WEATHER.../TODAY THROUGH WEDNESDAY/ PLACEMENT AND STRENGTH OF SURFACE FEATURES IS CLIMATOLOGICALLY FAVORABLE FOR A CRITICAL FIRE WEATHER DAY OVER THE AREA AND THE DRY AIRMASS IN PLACE IS CONTINUES TO BE A LITTLE SLOWER TO MOISTEN THAN GUIDANCE WOULD INDICATE. SHRA/TSRA TO THE WEST AND CLOUDS MOVING IN SEEM TO INDICATE THIS POTENTIAL IS LESSENING...BUT IT IS STILL A TOUGH CALL. RH HAS ALREADY FALLEN TO NEAR CRITICAL LEVELS AT LOZ...BUT RH IS MUCH BETTER TO THE WEST AND WINDS SHOULD CONTINUE TO BECOME MORE WESTERLY AND ADVECT IN MORE MOISTURE. WINDS HAVE YET TO INCREASE IN THE EAST...BUT SHOULD OVER THE NEXT 1 TO 2 HOURS. AT THIS TIME...EXPECT A PERIOD OF NEAR CRITICAL CONDITIONS DURING THE EARLY AFTERNOON HOURS OVER SOUTHEAST KENTUCKY AS WINDS INCREASE AHEAD OF THE APPROACHING COLD FRONT AND HUMIDITY VALUES LOWER INTO THE 25 TO 30 PERCENT RANGE. WILL HAVE TO CONTINUE TO WATCH THIS CLOSELY HOWEVER AS THERE REMAINS A POSSIBILITY THAT HUMIDITY WILL DROP LOWER THAN FORECAST IF CLOUD COVER IS SLOWER TO INCREASE AND THE AIRMASS WARMS AND MIXES MORE THAN CURRENTLY ANTICIPATED. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JP LONG TERM...SCHOETTMER AVIATION...SCHOETTMER
Hazardous weather outlook, Nov 5, 4:10 AM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 410 AM EST MON NOV 5 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 410 AM EST MON NOV 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA BY LATE IN THE AFTERNOON AND DURING THE EARLY EVENING HOURS AS A STRONG COLD FRONT MOVES ACROSS THE AREA. SOME OF THESE STORMS MAY CONTAIN STRONG WINDS. EVEN OUTSIDE OF ANY THUNDERSTORMS...WINDS WILL GUST UP TO 30 MPH AT TIMES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:59 PM EST | Severe Thunderstorm Warning | JKL | Fleming | 31 min |
| Nov 5, 5:09 PM EST | Tornado Warning | JKL | Bath | 21 min |
| Nov 5, 5:24 PM EST | Severe Thunderstorm Warning | JKL | Rowan | 25 min |
| Nov 5, 5:36 PM EST | Tornado Warning | JKL | Morgan, Rowan | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.